Document Type

Article

Publication Date

11-2017

DOI

http://dx.doi.org/10.1002/malq.201400111

Abstract

Boykin and Jackson recently introduced a property of countable Borel equivalence relations called Borel boundedness, which they showed is closely related to the union problem for hyperfinite equivalence relations. In this paper, we introduce a family of properties of countable Borel equivalence relations which correspond to combinatorial cardinal characteristics of the continuum in the same way that Borel boundedness corresponds to the bounding number π”Ÿ. We analyze some of the basic behavior of these properties, showing, e.g., that the property corresponding to the splitting number 𝔰 coincides with smoothness. We then settle many of the implication relationships between the properties; these relationships turn out to be closely related to (but not the same as) the Borel Tukey ordering on cardinal characteristics.

Copyright Statement

This is the accepted version of the following article:

Coskey, S. & Schneider, S. (2017). Cardinal Characteristics and Countable Borel Equivalence Relations. Mathematical Logic Quarterly, 63(3-4), 211-227.

which has been published in final form at doi: 10.1002/malq.201400111

Included in

Mathematics Commons

Share

COinS